Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Got a cut on top of wrist. Skin became thicker and red. What is the problem?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
Hi.. I fell down like three months ago and had a cut on the top of my healed but the skin became thicker and red . It looks like it has fluids but if you touch it it is not and when I take a shower it changes to blue, so what could that be ...I. Tried a lot of ointments and gels but they din not work
Posted Tue, 1 Jan 2013 in Skin Hair and Nails
Answered by Dr. Sudarshan 5 hours later
Thanks for writing in.
Ive gone through history and photo.
The condition your are suffering from is called keloid.
It occur due to excessive scar tissue formation at the time of healing.
It does not respond to topical creams.

Ideal treatment for it would a steroid injection into the swelling.
One injection is usually sufficient.It will slowly dissolve the swelling over 2-3 weeks.
It can be given by your dermatologist or physician.

Hope this helps.
If you have any further queries I will be available for follow up.

Above answer was peer-reviewed by
Follow-up: Got a cut on top of wrist. Skin became thicker and red. What is the problem? 2 days later
Does this injection hurt?? And does it have any side effects? I mean is it popular that people take such injections
I heard also that keloids are usually mistaken with hypertrophic scars, I also read that unlike keloids hypertrophic scars don't grow outside the original cut and this is what happened with me the scar is still the same since three months
Answered by Dr. Sudarshan 2 hours later
Hi again,
Injection does not hurt much ,it is mixed with local anesthetic .so there is not much of pain.
It is very common procedure and has no real side effects.
Even if it is a keloid treatment remains the same and injection is treatment of choice.
Hope this helps.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor